Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Does lexapro cause frequent urination?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
38 year old male, about one month ago tried taking Celexa for anxiety. After 3 days of taking Celexa I kept an erection for 1.25 hour with no ejaculation. Penis seemed sensative afterwards but weeks past with no problem. Met with my doctor and started me on Lexapro because of what had occurred with Celexa. After taking the 1st day dose, about 8 to 10 hours afterwards, I began having the sensation in my penis to urinate. My doctor and I thought it might be a side effect of Lexapro. I stopped taking it and after about 3 days symptoms went away but now they have returned. I seem to have episodes of constant urge to urinate in my penis. It seems to come on and gets worse as the day goes by. After it subsides at night, I sleep and usually wake up in the morning feeling ok. I can go some days with no problem at all, other days it persists. My PSA came back at .73, glucose was 112 after eating, three urine test have come back negative for infection or blood. I have been able to urniate everytime I go. I have no problem starting or stopping, holding my urine if necessary. All my annual blood panels such as lipids, ect is fine. I am schedule to see a urologist tommorow but I have no idea what this could be. After reading the posts, I can say that I'm married for 10 years and have no problem accounting for where my penis has been so fortuanely I can rule out STDs. Any ideas
Posted Tue, 24 Dec 2013 in Mental Health
Answered by Dr. Srikanth Reddy 3 hours later
Brief Answer: Calculus could be a possibility Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Celexa and even Laxpro have a same mechanism of action and they work on the neurotransmitter serotonin. So if you have delayed ejaculation with celexa then the same could have been possible with lexapro as well. Basically you need a drug with a completely different mechanism of action like bupropion or venlafaxine etc. Coming to your next part of the question. The side-effect that you have mentioned with lexapro is unheard of. There is a faint possibility that the same could have appeared as a coincidence with the use of lexapro. Now that the infection and blood have been ruled out with normal PSA levels there are two more common possibilities that can lead to this kind of symptom. 1) Urinary calculus. Small calculus can lead to this kind of symptom without occurance of blood in the urine. 2) Prostatomegally/prostatitis: Both can occur with normal urine report for infection/blood. Both these require a ultra sonogram of kidney urinary and bladder to identify. May be you can discuss these issues with your urologist in the upcoming consultation and also insist for a USG investigation. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor